MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X30CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X30CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-56130
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 04aug2022.It was reported that an error message occurred.An 135x30cm ekosonic catheter was selected for use to treat a unilateral deep vein thrombus.The therapy run time with the catheter was 13 hours and five minutes.At that point, an alarm occurred which indicated that the device temperature was too high.Troubleshooting was performed by the nurse and was resolved.However, the same error occurred again.Additional troubleshooting was performed but that did not resolve the issue.The nurse consulted with the physician who decided to turn off the ekos ultrasound and run the catheter as a simple infusion catheter.The procedure was completed.There were no patient complications.However, device analysis revealed a fractured catheter.
 
Additional Manufacturer Narrative
Device eval by mfr: the device was received and analysis was completed on 04aug2022.The ultrasonic catheter (usc) was returned severed 119.5cm from the luer barb.The severed section was not found in the return package.The infusion catheter (ic) was received full of blood up into the coolant and drug ports.A severe kink was found on the ic that lined up with the separation of the usc.The ic and usc were connected and plugged into an inhouse cu4.0 console.Analysis of the in-house event log showed the device received a temperature alert, soon after treatment started, and the alarm continued for the entire run time of 38 minutes.

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 135X30CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15282690
Report Number2134265-2022-08566
Device Sequence Number2406833
Product Code KRA
UDI-Device Identifier00858593006295
UDI-Public00858593006295
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2025
Device Model Number500-56130
Device Catalogue Number500-56130
Device Lot Number8035074175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2022
Initial Report FDA Received Date08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown